All Journal Entries Journals
Previous | Next

My Recovery

May 30, 2008 - 5 comments
Tags:

Recovery

,

my

,

sleep

,

Vicodin

,

feel

,

prescription



Well today is day 3. I know I can do this, but I'm soo tired of my leggs cramping and the diareia. I still blame my doctor for getting me hooked. I keep thinking it is his fault, he should have been watching me more closely. He never once questioned me on my intake for over 3 years! He would just refill my prescriptions every week for vicodin and tylenol 3 with codien.
Last night was terriable. My leggs where cramping, cold chills, and a little upset stomach.and I couldn't sleep. So I got up and took 3 tylenol PM to atleast get a few hours of sleep. Which I did get 3 hours.
I have no energy I just feel week and yicky. But I do think I feel better then last night. I can not be sure.
I told my husband yesterday, and boy is he supportive. ( My husband had no idea I was hooked in vicodin or tylonal 3.) I told  my sister last week before I desided to get off of them and she has been a blessing.
I just hope the  worst of this is behind me. I still dont want any vicodin, I keep telling myself I'm a strong women and I can overcome this ****!!!!!

Can anyone tell me how long it took them to get over the physical part of withdraws?????

Well I will write more. it is now 7:08 am

Comments
Post a Comment
Avatar universal
by getoffvikes, Jun 30, 2008
today is day three for me, but I've only been taking percocet and vicodin for 6 weeks, 6-8 a day. I've had a hell of a weekend I can't imagine how you are feeling!! I've been sleeping in 2-3 hour shifts, drinking herbal tea and taking Melatonin to sleep... doesn't do much but the herbal tea sure helps with the stomach cramps. that and some dry bread does wonders. last night I experienced the so called "bone pain" man this is too weird... but already I feel like the worst part is over...  i think it only lasts the first few days and then it gets better... I just need to stop running to the bathroom now ;)

Avatar universal
by getoffvikes, Jun 30, 2008
oh i forgot to add... gaviscon and pepto bismol also helped a lot... mostly you just have to remain calm, keep a strong head, and believe you can do it... you are the only person in charge here... every time you think of taking one just think of the pain, associate the pain, the stomach cramps, the cold chills, with the pills and think of them as the CAUSE not the solution, this will make it easy to never put another one in your mouth....

Avatar universal
by M430FD, Aug 15, 2008
I have been taking codiene 30mg tablets on prescription for the last 8 to 10 years.  I am trying to leave this dependece but could someone tell me how long does one have to suffer the withdrawl symptoms.  Is days, weeks or months if I go 'Cold Turkey'?  

Comments will be much appreciated.

Avatar universal
by M430FD, Aug 17, 2008
I was taking up to 20 x 30mg codeine tablets for many years on prescription.  

It all started as a pain relief @ 6 tablets a day, and rose to 20, for a slipped disc and even when the symptoms subsided, I found myself hooked.  I have made several half hearted attempts. However, for the last three months my effort has been concerted and determined because my quality of life was very poor.  All my activities were conducted around my taking codeine.  

I started to reduce rapidly, by halving the doses at the start.  When I reached just 4 tablets a day, I felt the pain and withdrawal symptoms severly.  So, I decided to reduce the dosage by 15mg, every 10 days.  This has allowed me to continue on the reduction path.  The most difficult part was to stop COMPLETELY.  I cruised on half a tablet (15mg) per day for three weeks.  Today is my first day without taking any codeine ... instead I have taken just 2 tablets of Paracetemol (without any codeine) as a psychological prop ... and for the past 12 hours I have only felt slight depression (but no craving).  There is no other withdrawal symptom at all.  

Now the most important bit is to continue to remain clean.  I understand that 'Neltrexone' [not absolutely sure of spelling] is an opiate blocker.  a 50mg tablet blocks any opiate from taking effect.  I have never admitted to anyone, including my GP, of my codeine problem.  So, I do not know how I can get Neltrexone prescribed ... but I hope I will not need it.  Nevertheless, it is good to know that if temptation presents itself, 50mg of Neltrexone will neutralise any form of opiate intake ... and as it will have no effect whatsoever, it will be fruitless to take codeine.  50mg Neltrexone provides a 3/5 day blockage ... or so I gather.

Please can someone verify this from their experience or knowledge.

Avatar universal
by M430FD, Sep 02, 2008
Today is the 2nd of September and exactly 15 days since I took any codeine at all.  It was a long and arduous task.  But, giving it up is the easier part it seems.  And, although I feel no pain or any withdrawal symptoms, the psychosomatic repurcussions continue to last and I find it very difficult to pass the day.

I live alone all by myself and upon State Pension.  This makes things very hard but I have no other option.  I do feel depressed and hope that this will pass ... it does not seem like that just now.  

I am sorry to see there has been absolutely no word of support or advice forthcoming on this site.  I was looking forward to group support of some sort, but I seem to be talking to just myself.  Oh well!  thats just like life itself.

Post a Comment